# SDR IXXA20230911057

- Difficulty date: September 10, 2023
- Submitted: September 19, 2023
- Operation: Air carrier
- Aircraft: N431AZ
- Make and model: Boeing 767381
- Aircraft serial: 24632
- Aircraft time: 86,500 hours, 37,865 cycles
- Engine: Ge CF680C2B6
- Engine time: 89,788 hours, 28,005 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Component: Engine, Ge
- Component part number: CF680C2B6
- Stage of operation: CL
- How discovered: O
- Nature of condition: Z, E
- Precautionary procedure: A, B

## Discrepancy

DURING CLIMB THRU 27,000 LEFT ENGINE SURGE. EGT HIT 937. CREW COMPLIED WITH QRH PROCEDURES LEVELED AT 28,000 AND SURGING ABATED.  AUDIBLE POPS DURING CLIMB AND DESCENT. AROUND 17,000 FT AIRFRAME VIBRATIONS WERE NOTED. BOTH CLIMB AND DESCENT IN THE 60% N2 BAND.  AIR TURN BACK TO DEPARTURE STATION (KSBD). AIR TRAFFIC CONTROL DECLARED EMERGENCY FOR CREW. LANDING WAS WITHOUT INCIDENT AND NO ADDITIONAL PRECAUTIONARY ACTIONS. ON ARRIVAL, AIRCRAFT WAS GROUNDED FOR UNSCHEDULED MAINTENANCE. SUPPLEMENTAL INFORMATION TO PREVIOUS SUBMITTAL IXXA20230911057 ON 11 SEPTEMBER 2023.  IAW FAULT ISOLATION MANUAL 71-05-810 NO FINDINGS ON MAGNETIC CHIP DETECTOR PER B767 AMM 79-21-05. NO DAMAGE TO VSV COMPONENTS. ADJUSTED VSV FEEDBACK CABLE IAW B767 AMM 75-31-03. LEFT ENGINE BORESCOPE INSPECTION PER B767 AMM 72-00-00,  IDENTIFIED BLADE DAMAGE STAGE 7-12 OF COMPRESSOR SECTION AND STAGE 1 OF HPT. ENGINE CANNOT CONTINUE IN SERVICE. REMOVED AND REPLACED LEFT ENGINE IAW ATI TASK CARDS 71-999-04-01, 24-003-00-01, 26-000-01-01, 36-005-00-05, AND 71-602-00-03. LEAK CHECKS OF THE DG SCAVENGE OIL FILTER ELEMENT, OIL FILTER BYPASS WARNING SWITCH, AND FUEL FILTER BYPASS WARNING SWITCH IAW B767 POWERPLANT TESTS 3 AND 2 RESPECTIVELY GOOD. LEFT ENGINE RUN AND LEAK CHECK SATISFACTORY. OVERWEIGHT CONDITIONAL INSPECTIONS 1A AND 1B PER B767 05-51-01 GOOD. NO FAULTS FOUND. AIRCRAFT RELEASED TO SERVICE.  ORIG SUBMISSION DATE: 9-11-2023
